Texas, 2003

Hail in Texas, June 8, 2003

June 8, 2003 · NWS MAF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 8, 2:08 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 8, 2:08 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
308 PM CDT SUN JUN 8 2003

VISIBLE IMAGERY SHOWS LOW CLOUDS BANKED UP AGAINST E SLOPES OF MTNS
WITH MOIST ELY FLOW PUSHED THRU MTNS. MEANWHILE 7H-5H LR/S ARE STEEP
ACRS THE TRANS PECOS AND WITH DWPNTS NEAR 50 DAVIS/CHISOS MTNS
INSTABILITY IS HIGH. BY 00Z RUCII/ETA ARE FCSTING LIS TO MINUS 8
AND CAPES TO 2500 J/KG. EXPECT LOW CLOUDS TO ERODE BY THIS PM
ALLOWING FOR SUFFICIENT SFC HEATING E INTO CENTRAL PECOS/REEVES
COUNTIES...MTNS SHOULD BE IN GOOD INSOLATION ALL DAY SO STORMS
SHOULD HAVE LITTLE PROBLEM INITIATING THERE THIS PM. WEAKNESS IN
RUCII MSL PRESSURE PROG 18-24Z SUGGEST BOUNDARY ACRS RGN AS WELL. 7H
WIND DECREASES TO 10KT BY 00Z BUT WITH HIGH INSTABILITY SEVERE
STORMS POSSIBLE. WLY STEERING FLOW SHOULD GENERALY FAVOR KEEPING
STORMS NEAR PECOS RIVER AND SWD.

MONDAY...A WEAK DRYLINE WILL SHARPEN UP OVR THE CNTRL PLAINS SWD.
WHILE THIS FEATURE WON/T BE AS WELL-DEFINED THIS FAR S...MODELS ONCE
AGAIN MOISTEN UP THE PBL PAST THE WRN ZONES.  W/BETTER INSOLATION...
AND EXPECTED RESIDUAL BOUNDARIES FM TONIGHT/S MEXICAN MCS...
EXPECTED STORMS TO FIRE OMTNS AND WORK WESTWARD AS WRLY STEERING FLOW
INCREASES.  AS THESE STORMS WORK E...SOME COULD GO SEVERE ON THE
TAIL END OF THE DRYLINE EXTENDING OUT OF THE TX PANHANDLE...IN
BETTER INSTABILITIES.  ON TUESDAY...ETA CONTINUES TO ADVERTISE A
SHORTWAVE MOVG THROUGH THE ZONAL FLOW...ANOTHER DRYLINE...AND THE
POTENTIAL FOR MORE SVR WX.  SEE SWODY3 FOR FURTHER DETAILS.  THINGS
THEN QUIET DOWN FOR A COUPLE OF DAYS...UNTIL THU EVENING...WHEN THE
GFS BRING ANOTHER SHORTWAVE INTO THE AREA AND GENERATES AN MCS NE
OF THE FA.  6-HR QUPS SUGGEST A FLOOD EVENT--W/BULLSEYES IN EXCESS
OF 3 IN...BUT ATTM IT LOOKS AS IF ONLY OUR 2 ERNMOST COUNTIES MIGHT
CATCH THE WRN EDGE OF IT.  WILL INSERT ISOLATED CHANCES THERE.  REST
OF THE EXTENDED LOOKS DRY AS RIDGING SETS IN.  OTHERWISE...TEMPS TO
WARM THE NEXT COUPLE OF DAYS AND SHOULD BE AOA NORMAL BY TUESDAY.

&&

MAF BB 067/090 074/095 069 122
CNM BU 065/092 068/092 065 210
MRF EU 060/087 061/087 057 31-
FST EU 069/095 073/099 070 311

.MAF...
TX...NONE.
NM...NONE.

44
Hazardous weather outlook, Jun 8, 12:56 PM CST, 4 hours 19 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-090800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
156 PM CDT SUN JUN 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS IN THE TRANS PECOS REGION
OVERNIGHT. SOME STORMS THAT DEVELOP WILL LIKELY PRODUCE LARGE HAIL...
DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY DOWNPOURS OF RAIN.
FLOODING OF CREEKS...ARROYOS...AND LOW LYING URBAN AREAS ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL
BE POSSIBLE EAST OF A LINE FROM SEMINOLE TO FORT STOCKTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Presidio

When
June 8, 5:15 PM CST to 5:23 PM CST
Where
Presidio County, Marfa
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.317, -104.017

Multiple reports of hail ranging from nickel to ping pong ball size were received from the Marfa vicinity as an isolated severe thunderstorm affected the area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363631.